Wildfire, Donley
- When
- July 13, 1:30 PM CST to 4:30 PM CST
- Where
- Donley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
The Mutual Aid Clarendon Finch Wildfire began about seven miles south of Hedley Texas in Donley County around 1330 CST. The wildfire was caused by lightning and consumed an estimated four hundred and seventy-five acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Mutual Aid Clarendon Finch Wildfire began about seven miles south of Hedley Texas in Donley County around 1330 CST. The wildfire was caused by lightning and consumed an estimated four hundred and seventy-five acres. There was a report that three homes were threatened by the wildfire but none of the homes were damaged or destroyed. There were no reports of injuries or fatalities. The wildfire was contained around 1630 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 13, 11:50 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1250 PM CDT WED JUL 13 2011 .AVIATION... ANOTHER ROUND OF TSTMS EXPECTED THIS AFTERNOON AND EVENING IN ISOLD TO SCT FASHION. RETAINED CB REMARKS ALL SITES FROM AROUND MID AFTERNOON TIL LATE EVENING. LOW CONFIDENCE IN WHETHER OR NOT A TSTM WILL ACTUALLY AFFECT A PARTICULAR TAF SITE SINCE ANY STORMS THAT FORM WILL LIKELY BE ISOLD OR SCT AT BEST...SO AMENDMENTS MAY BE PSBL SHOULD THAT SCENARIO UNFOLD. OTHERWISE...GENERALLY VFR CONDITIONS NEXT 24 HOURS. ANDRADE && .PREV DISCUSSION... /ISSUED 1217 PM CDT WED JUL 13 2011/ UPDATE... TEMPS WERE INCREASED IN THE CENTRAL AND EASTERN ZONES FOR THIS AFTERNOON AS SOME LOCATIONS ARE ALL READY APPROACHING FORECAST HIGHS. OTHERWISE...THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE. ANOTHER ROUND OF ISOLATED CONVECTION POSSIBLE THIS AFTERNOON AS MONSOONAL MOISTURE CONTINUES TO STREAM INTO THE AREA...WITH MOST FAVORED LOCATIONS ACROSS THE WESTERN ZONES. UPDATED PRODUCTS OUT. PREV DISCUSSION... /ISSUED 626 AM CDT WED JUL 13 2011/ AVIATION... FOR THE 12Z TAFS...BIGGEST CONCERNS REMAIN THE POTENTIAL FOR TSRA AT ALL THREE TAF SITES THIS AFTERNOON AND EVENING. THE PRIME TIME FOR TSRA WILL BE BETWEEN 21 AND 04Z. HOWEVER...MUCH LIKE THE LAST SEVERAL DAYS...COVERAGE OF STORMS WILL BE VERY LIMITED. THUS...HARD TO SAY WITH ANY CONFIDENCE IF STORMS WILL DIRECTLY MOVE OVER THE TERMINALS. EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD...EXCEPT UNDER TSRA...WHERE MOSTLY MVFR CONDITIONS WILL BE POSSIBLE. DUE TO VERY SLOW STORM MOVEMENT...IF A STORM DEVELOPS OVER A TERMINAL...THE IMPACT COULD BE FOR AN HOUR OR MORE FOR THE STRONGER STORMS. JOHNSON PREV DISCUSSION... /ISSUED 343 AM CDT WED JUL 13 2011/ DISCUSSION... FORECAST CHALLENGES THIS PACKAGE WILL BE CONVECTION CHANCES TODAY...TONIGHT AND EVEN THURSDAY. SUB-TROPICAL MOISTURE PLUME EXTENDS FROM MEXICO NORTHEASTWARD ACROSS WEST TX AND INTO THE CENTRAL PLAINS STATES. REMNANTS OF THE TUTT LOW...NOW AN OPEN WAVE AT H250...SHIFTED WELL EAST OF THE PANHANDLES. UPPER HIGH BUILDING OVER CENTRAL TX TODAY WITH THE PANHANDLES ON THE WESTERN PERIPHERY OF THE UPPER HIGH. SHORTWAVE ENERGY TRACKING NORTHEAST OVER FAR WEST TX AROUND 18Z TODAY AND APPROACHING THE FORECAST AREA AROUND 21Z TODAY TO 00Z THURSDAY. WITH AMPLE MOISTURE IN PLACE...PWATS AT KAMA RUNNING BETWEEN 1.30 AND 1.5 INCHES WHICH IS ROUGHLY +2 STANDARD DEVIATIONS OF NORMAL...ALONG WITH THE UPPER LEVEL SUPPORT AND DIURNAL HEATING...SHOULD BE SUFFICIENT FOR CONVECTION TO DEVELOP THIS AFTERNOON INTO TONIGHT ANYWHERE ACROSS THE PANHANDLES. EXPECTING THE CONVECTION TO GRADUALLY DISSIPATE AROUND 06Z TO 09Z THURSDAY. UPPER HIGH ON THURSDAY BUILDS IN ACROSS WESTERN OK AND THE EASTERN PANHANDLES AS SUB-TROPICAL MOISTURE PLUME BEGINS TO SHIFT WEST INTO THE WESTERN PANHANDLES AND THE SOUTHERN ROCKIES. CONTINUED UPPER LEVEL SUPPORT OVER THE SOUTHERN ROCKIES SHOULD BE ENOUGH TO ALLOW CONVECTION TO DEVELOP THURSDAY AFTERNOON AND EVENING OVER THE WESTERN PANHANDLES. WILL INTRODUCE SLIGHT CHANCE POPS ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. UPPER HIGH BUILDS NORTHWARD INTO THE CENTRAL PLAINS STATES LATE IN THE WEEK AND EARLY THIS WEEKEND AS MOISTURE PLUME SHUNNED FURTHER WESTWARD AWAY FROM THE PANHANDLES. STILL CANNOT COMPLETELY RULE OUT CONVECTION MAINLY ACROSS THE EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA FRIDAY AFTERNOON AND EVENING...HOWEVER WILL LEAVE FORECAST DRY AFTER THURSDAY NIGHT FOR NOW. AS UPPER HIGH BUILDS EAST TOWARD THE MID MS RIVER VALLEY THIS WEEKEND...INVERTED TROUGH TRACKS WEST FROM THE TX COAST INTO CENTRAL TX AND ACROSS WEST TX BY SUNDAY. POSSIBLE TROPICAL WAVE MOVES INTO SOUTH TX BY THE MIDDLE OF NEXT WEEK AND INTO WEST TX BY NEXT THURSDAY. CONVECTION ASSOCIATED WITH THIS FEATURE EXPECTED TO REMAIN SOUTH OF THE PANHANDLES...BUT SOMETHING WORTH MONITORING NONETHELESS. SCHNEIDER FIRE WEATHER... FIRE WEATHER CONCERNS EXPECTED TO REMAIN BELOW ELEVATED AND CRITICAL THROUGH THE FORECAST PERIOD. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 354 AM CDT WED JUL 13 2011 OKZ001>003-TXZ001>020-132100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 354 AM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN PANHANDLES. SOME STRONG STORMS...WITH GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337964.